candida vaginitis

I took cipro 500mg twice daily for ten days at the beginning of August for a bladder infection. After about 5 days, I started feeling like I was sitting on an egg in my vagina. I finished the regimen, and about three days later, I went to my family dr. to report the feeling of sitting on something. She referred me to a urogyn, thinking that my bladder was prolapsed. Meanwhile, I developed a severe burning in my vagina and vulva region. It worsened in the evening each day. Got into the new dr. three weeks later. I did not self treat due to the fact that I had never had a yeast infection before, and I thought it was all prolapsed bladder related. The urogyn said nothing was prolapsed and gave me yet another script for cipro 250 twice daily for 7 days because there was trace amounts of blood and leukocytes in dipstick test. All urine cultures were clear for infection except the initial one in August. No one cultured for anything vaginal. No relief after the second round of cipro. I returned to my family dr. and she prescribed premarin cream for possible atrophic vaginitis. I am postmenopausal with no ovaries or uterus and no discharge throughout all of this. Just severe burning and inflammation. Well, low and behold, the premarin cream sent me into orbit with acute burning and swelling with the second dose. This whole time I kept thinking it was related to the cipro. My dr. told me it was not bv or yeast by only a visual exam. I am recently widowed so I am not sexually active. No cultures or swabs taken. I immediately stopped the premarin cream and started using monistat 7. With two treatments left, my inflammation is almost gone and the burning is mild all day. I dont know if the burning is associated with the monistat. I no longer feel like I am sitting on something, however I have only begun sitting straight up on myself today. Does all of this sound like candida to you? Should all symptoms be gone by the end of my last treatment if it is yeast? Thanks so much for any response, as I am at wits end after two months of suffering and no real answers.

Original Post

Wow, I am sorry to hear you have had such a hard time.  Tarilee will be the one to answer your questions, but I will try to give you some help from my point of view.

Fortunately, I think you came to the right place. Antibiotics play hell on the flora of the vagina and they might have given you a yeast infection and or you may have candida.

This is what I would do if it was me.  I would stop all antibiotics (If you can), stop taking the premarin (which you said you did), stop the monistat  and start taking the Probium probiotics sold here at Whole Approach.   Probiotics will help. 

Also, Tarilee can help you with other products sold here for relief.  I would encourage a more natural approach.

Jenny

Thanks Jenny Lea. I have been off of all antibiotics for 2 weeks now. At the same time that I started the premarin cream, I started taking acidophilis pills once per day, but when the reaction to the cream happened and I started the monistat, I quit the acidophilis for fear of lactobacilli overgrowth. I thought it best to only try one thing at a time, so as to be able to pinpoint symptoms better. I dont know at this point. My doctor wanted me to go see a dermotologist the day that I called about the reaction to the premarin cream, but I was totally unable to drive and didnt see how they would be able detect anything with the premarin cream still very present in me. I told her I would think about that after I tried the monistat. I know I didn't need a dermotologist to tell me that I had had an adverse reaction to the cream!!. I failed to mention in my first post that between the second round of cipro and the premarin cream, my dr. put me on osphena pills and after a week with no improvement, she told me to stop the pills and start the premarin cream. Ugh. I also obviously do not take any hormone replacement therapy since hysterectomy in 1997 due to intolerance of several types and total lack of interest in dealing with the long term side effects. I just dont understand why, with all the evidence of yeast infections after antibiotic use, that neither dr. offered to treat me for yeast infection or do any vaginal cultures. Any ideas on ph test strips? How long after using monistat should I wait to use test strips, if that is a good idea and what do they actually reveal?  

There are certain things that you should never let touch your vagina and this would be chemicals found in these over the counter drugs and prescriptions. I have never heard of taking too much probiotic.  I recommend you buy the products here because they have been researched and tested for safety and effectiveness.

Instead of going from doctor to doctor getting more chemicals and making the situation worse, get on the Whole Approach website here and look for products that would alleviate the situation.  Or maybe go see a Naturopath doctor.

There are some intimate care products on here that very likely will help along with Probium probiotics.

Tarilee will be back to address your problems. 

jenny

Hi Tired,

 

Oh my that sounds like a terrible journey you've been on. I'm so sorry to hear all this. It reminds me of some of the experiences I had in my teens before I had learned anything of natural medicines. It seemed like I would always be going from one medication to the next with a need for another medicine to treat the side effects of the first one!

 

I am not able to offer a lot of technical information on vaginal diagnosis or care but I can direct you to the women's section on our forum and to the wonderful natural creams and ointments found here. The Moon Maid Botanicals and the Derma Soothe compresses are both tremendous (though not together as this post will indicate). Also look at the sits bath post.

 

To help your body strengthen and become less susceptible to yeast overall, I recommend you visit the welcome section of the forum to learn about our holistic anti-fungal program. 

 

I hope you're on your way to feeling better.

 

Take good care,

 

Tarilee

I think you should take a second opinion from the doctor, as it is an issue of vagina which is very sensitive portion of a body, see that you inform all your menstrual issues to the doctor so that he can diagnose it and recommend you proper medicines, use menstrual cups during periods rather than going for tampons, as this will help maintain your menstrual hygiene and will also not interfere the vaginal environment.

[TLC edited- no url's allowed please. Thanks!]

Add Reply


Disclaimer: Information provided on the Whole Approach website, forum or blog has been obtained from a variety of resources. It is provided for educational purposes only. The information provided by Whole Approach, WholeApproach Representatives, including Tarilee Cornish, should not be considered diagnostic or medical advice. None of the information provided by Whole Approach is intended to replace the guidance of your personal health care practitioners and/or physician. Please consult your licensed medical or naturopathic physician before beginning, or making changes to your supplement, diet or exercise protocol.
×
×
×
×